Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2010, 3:12 AM CDT for 8 counties in Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 3:12 AM CDT (08:12 UTC)
- Expired
- Apr 3, 2010, 4:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS, Tippah County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:47 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 2, 11:47 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1147 PM CDT FRI APR 2 2010 .UPDATE... UPDATED FOR 06Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 841 PM CDT FRI APR 2 2010/ DISCUSSION... SKIES ARE MOSTLY CLEAR ACROSS MUCH OF THE FORECAST AREA IN ADVANCE OF A POTENT MID LEVEL SHORTWAVE MOVING ACROSS THE SOUTHERN PLAINS ALONG WITH AN ASSOCIATED COLD FRONT. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF THE SYSTEM ACROSS ARKANSAS IN AN AREA OF STRONG LIFT AND DEEP MOISTURE AND EVENTUALLY MOVE INTO THE MID SOUTH LATER THIS EVENING AND OVERNIGHT. WINDS FIELDS ALOFT ARE QUITE STRONG WITH 50 KT WINDS AT 700 MB AND 65 KT WINDS AT 500 MB AS INDICATED BY THE KLZK SOUNDING. HOWEVER...THE AIR MASS IN ADVANCE OF THE SYSTEM IS NOT VERY UNSTABLE WITH DEWPOINTS ONLY EXPECTED TO CLIMB INTO THE LOWER 50S OVERNIGHT WITH LITTLE CAPE. GIVEN THE CURRENT RADAR TRENDS AND LACK OF INSTABILITY THE SEVERE WEATHER CHANCES ARE MINIMAL AND WILL REMOVE WORDING FROM THE HWO. GIVEN THE STRENGTH OF THE WIND FIELDS FEEL THAT A FEW STRONG STORMS ARE POSSIBLE SO WILL KEEP MENTION OF THESE IN THE HWO. HEAVY RAIN IS POSSIBLE AT TIMES OVERNIGHT AND THIS IS WELL COVERED IN THE CURRENT FORECAST. WILL CANCEL THE WIND ADVISORY OVER EASTERN AR AND THE MO BOOTHEEL SINCE WINDS HAVE DIMINISHED THIS EVENING. TEMPS AND POPS LOOK FINE. UPDATES OUT SHORTLY. SJM && .PREV DISCUSSION... /ISSUED 345 PM CDT FRI APR 2 2010/ DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS TONIGHT THEN ON A STRONG WARMING TREND /NEAR RECORD HIGHS POSSIBLE/ AND THE EVENTUAL TIMING OF THE NEXT FRONT. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. AT 20Z...A BAND OF SHOWERS AND THUNDERSTORMS WERE LOCATED FROM WESTERN WISCONSIN SOUTHWARD INTO IOWA...WESTERN MO...NORTHWEST AR...AND FAR EASTERN OK. THIS BAND WILL STEADILY TRACK EAST THIS EVENING AND EVENTUALLY BEGIN TO AFFECT NORTHEAST AR AND THE MO BOOTHEEL BETWEEN 10 PM AND MIDNIGHT. IT SHOULD THEN ACCELERATE AND REACH THE MS RIVER AROUND MIDNIGHT AND THE TN RIVER BETWEEN 3 AND 5 AM. THE SEVERE THREAT STILL REMAINS MARGINAL. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS GIVEN THE STRONG WIND FIELDS ALOFT. THE QUESTION IS WHETHER A DOWNDRAFT CAN MIX DOWN THROUGH THE EVER-GROWING STABLE LAYER. THE MOST UNSTABLE AIR WILL RESIDE WEST OF THE RIVER...THUS BEST CHANCES WILL BE CONFINED THERE. SPC DAY 1 LOOKS GOOD. THE MID AND HIGH LEVEL CLOUDS HAVE BEEN DIMINISHING STEADILY THROUGH THIS AFTERNOON...BUT STRANGELY TEMPERATURES HAVE BEEN STRUGGLING TO WARM. ALMOST ALL LOCATIONS SURROUNDING THE MIDSOUTH HAVE REACHED 80 OR BETTER...AND IN SOME CASES NEAR 90 WELL EAST. DESPITE THIS...WINDS HAVE BEEN INCREASING AND ARE APPROACHING ADVISORY CRITERIA IN NERN AR. THE ADVISORY CONTINUES IN THESE LOCATIONS UNTIL 2 AM TONIGHT. DID NOT EXPAND IT EASTWARD ATTM DUE TO UNCERTAINTY AND IT MAY STABILIZE ENOUGH AFTER SUNSET TO KEEP WINDS FROM REACHING THE THRESHOLD OF SUSTAINED 25 MPH FURTHER EAST. THE EVENING SHIFT WILL RE-EVALUATE. THE RAIN WILL PUSH QUICKLY EAST OF THE TN RIVER AROUND SUNRISE SATURDAY. AN IMPRESSIVE DRY SLOT WILL SURGE OVERHEAD WITH RATHER DECENT SINKING AIR BY AFTERNOON. THEREFORE...DECREASING CLOUDS AND ANOTHER WARM DAY IS ON TAP. 925 MB TEMPS SUGGEST MID 70S NORTH TO LOWER 80S SOUTH. BY SUNDAY...ANOTHER RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI RIVER VALLEY. FAIRLY LIGHT WINDS WITH LOTS OF SUN SHOULD ALLOW FOR A SLIGHTLY SUPER ADIABATIC PROFILE IN THE AFTERNOON. 925 MB TEMPS OF +18C SUGGEST MID 80S. MOS IS BEGINNING TO ADOPT THESE NUMBERS AS WELL. NEAR RECORD HIGHS WILL BE POSSIBLE. MORE WAA AND WEAK ISENTROPIC LIFT SUNDAY NIGHT COULD SPARK OFF A FEW THUNDERSTORMS ALONG A WARM FRONT. THESE SHOULD BE FEW AND FAR BETWEEN...AND MOST AREAS WILL REMAIN DRY. THIS CHANCE FOR STORMS WILL CONTINUE INTO AT LEAST MONDAY MORNING ACROSS THE NORTH...AND POSSIBLY INTO THE AFTERNOON. AREAS SOUTH OF I-40 WILL BECOME GUSTY...SUNNY...AND ALMOST HOT. 925 MB TEMPS RISING TO +20 TO +21C SUPPORT MID OR UPPER 80S. DEW POINTS WILL ALSO RISE INTO THE LOWER 60S SO IT WILL FEEL MORE LIKE SUMMER. LONG TERM...TUESDAY THROUGH NEXT FRIDAY. TUESDAY WILL CONTINUE THE WARM STRETCH...ALTHOUGH IT WILL BE QUITE WINDY. THE PRESSURE GRADIENT WILL TIGHTEN IN ADVANCE OF THE NEXT COLD FRONT PROGGED TO ARRIVE WEDNESDAY. MODELS CONTINUE TO HAVE ISSUES WITH TIMING OF THE MIDWEEK FRONT. THE ECMWF CONTINUES TO BRING IT IN THE LATEST /WEDNESDAY NIGHT/ AND THE GFS REMAINS THE QUICKEST /TUESDAY NIGHT/. THE GEM IS A COMPROMISE OF THE TWO...SO THAT/S THE DIRECTION I TRENDED TOWARD. LOOK FOR ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS ALONG THIS FRONT...SO HIGHEST POPS ARE WEDNESDAY AND WEDNESDAY EVENING. MORE SEASONABLE WEATHER EXPECTED FOR LATE NEXT WEEK BEHIND THE FRONT WITH HIGHS IN THE LOWER 70S AND LOWS IN THE LOWER 50S. BORGHOFF && .AVIATION... 06Z TAF CYCLE PRIMARY UPDATES TO 00Z CYCLE IS PASSAGE OF STRONG OUTFLOW BOUNDARY MOVING ACROSS THE TAF SITES EARLY DURING THE TAF PERIOD. WINDS SHOULD ABRUPTLY SWITCH TO THE NORTHWEST AND LIKELY GUST UP TO 30 KTS. OTHERWISE...NO MAJOR CHANGES IN TAF FORECAST. PREVIOUS 00Z TAF CYCLE A PREFRONTAL SURFACE TROUGH NOW EVIDENT ACROSS WEST CENTRAL ARKANSAS WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST OVERNIGHT. SKIES SHOULD REMAIN VFR AHEAD OF THIS FEATURE THROUGH THE EVENING HOURS. TIMING ON THE LINE OF CONVECTION REMAINS DIFFICULT AS MODELS NOT HANDLING VERY WELL. BEST TIMING APPEARS FROM 06Z-08Z AT JBR...07Z-09Z AT MEM...08Z-10Z AT MKL...AND 10Z- 12Z AT TUP. MVFR CEILINGS...REDUCED VISIBILITIES...AND GUSTY WINDS CAN BE EXPECTED WITH THE STRONGER CONVECTION AS IT MOVES EASTWARD THROUGH THE TAF SITES. LINGERING MVFR CEILINGS AND SCATTERED SHOWERS MAY LINGER FOR A COUPLE OF HOURS BEHIND THE INITIAL CONVECTIVE LINE...BUT SKIES WILL QUICKLY SCATTER AFTER SUNRISE SATURDAY AS MID LEVEL DRY SLOT MOVES OVERHEAD. WINDS WILL BE GUSTY OUT OF THE SOUTH AHEAD OF THE LINE...THEN DIMINISH LATE TONIGHT. WINDS WILL PICK BACK UP OUT OF THE SOUTHEAST BY SATURDAY AFTERNOON AS THE FRONTAL BOUNDARY WASHES OUT. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 59 79 57 86 / 100 20 0 0 MKL 58 77 49 84 / 100 50 0 0 JBR 58 77 52 83 / 100 10 0 0 TUP 58 79 54 85 / 80 60 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 2, 8:51 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 851 PM CDT FRI APR 2 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 851 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. GUSTY WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE POSSIBLE. ISOLATED AREAS MAY RECEIVE HEAVY RAINFALL OF 1 TO 2 INCHES WHICH MAY LEAD TO LOCALIZED FLOODING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH FIRE DANGER CAN BE EXPECTED SUNDAY WITH LOW HUMIDITIES AND VERY WARM TEMPERATURES. STRONG WINDS ARE POSSIBLE TUESDAY AHEAD OF THE NEXT COLD FRONT EXPECTED TO PASS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Apr 3, 2:26 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 226 AM CDT SAT APR 3 2010 TNZ002-019-020-048-030800- LAUDERDALE TN-GIBSON TN-OBION TN-DYER TN- 226 AM CDT SAT APR 3 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 AM CDT FOR... DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 13 MILES SOUTHWEST OF UNIONVILLE AT 226 AM CDT...MOVING NORTHEAST AT 65 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER...GIBSON...LAUDERDALE AND OBION COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:30 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Obion | 26 min |
| Apr 3, 4:35 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 40 min |
| Apr 3, 3:17 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 73 min |
| Apr 3, 4:13 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 4 more | 62 min |
| Apr 3, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.